Arkansas, 2005

Damaging Wind in Arkansas, June 17, 2005

June 17, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 17, 3:00 AM CST, 3 hours 1 minute earlier.

Area forecast discussion, Jun 17, 3:00 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT FRI JUN 17 2005

.SHORT TERM...TODAY THROUGH MONDAY
MCS IN OKLAHOMA HAS SPREAD TO THE WESTERN BORDER OF THE CWA BUT WILL
BE RUNNING INTO LESS UNSTABLE AIR. MAIN INSTABILITY AXIS LIES TO THE
WEST OF THE CWA FROM CENTRAL OKLAHOMA INTO WESTERN LOUISIANA AND IT
BASICALLY REMAINS THERE. OLD FRONTAL BOUNDARY LINES UP SOMEWHAT
ALONG THIS AXIS AND IT LOOKS LIKE IT SHOULD NOT MOVE MUCH ALTHOUGH
THE MCS MAY NUDGE IT A LITTLE MORE TO THE SOUTHWEST. SHOWERS AND
THUNDERSTORMS SHOULD MOVE INTO AT LEAST THE WESTERN PART OF THE CWA
THIS MORNING BUT MOVEMENT MUCH FARTHER TO THE EAST LESS CERTAIN DUE
TO LESS UNSTABLE AIR. STORMS SHOULD AT LEAST WEAKEN IN INTENSITY SO
NOT MUCH SEVERE WEATHER EXPECTED THIS MORNING ALTHOUGH ISOLATED
SEVERE IS POSSIBLE IN THE WEST. WENT WITH 50 TO 60 POPS FOR EARLY
TODAY IN THE WEST AND SOUTH WITH POPS DECREASING TO THE NORTHEAST
AND ONLY 20 PERCENT MENTIONED IN THE NORTHEAST. RAIN MAY DECREASE
LATER THIS MORNING BUT NEW DEVELOPMENT IS POSSIBLE ALONG OUTFLOW
BOUNDARIES BY THIS AFTERNOON. LOOKS LIKE SOUTHERN AND WESTERN
SECTIONS WILL BE MOST FAVORED AS THOSE AREAS WILL HAVE THE MOST
INSTABILITY. DECREASED POPS A LITTLE FOR THE AFTERNOON BUT STILL
HAVE 40 PERCENT IN THE SOUTH AND WEST. CONSIDERABLE CLOUDINESS TODAY
SHOULD HOLD MAXES IN THE MID AND UPPER 80S IN MOST AREAS AND PERHAPS
A LITTLE LOWER IN THE NORTH. THE MAIN SHORT WAVE MOVES TO THE SOUTH
OF THE AREA TONIGHT AND ALL OUTFLOW BOUNDARIES LIKELY WILL TOO. KEPT
SOME SMALL POPS IN THE SOUTH FOR EARLY TONIGHT BUT LOOK FOR ALL
PRECIP TO BE OUT OF THE AREA BY AROUND MIDNIGHT. AFTER THAT AN UPPER
RIDGE STRENGTHENS OVER THE PLAINS WHICH SHOULD CAP THE ATMOSPHERE
ENOUGH TO LIMIT FORMATION OF ANY MCS ACTIVITY. THERE IS A
POSSIBILITY ANOTHER MCS COULD DEVELOP IN THE PLAINS AND MOVE TOWARD
WESTERN PARTS OF THE CWA LATE TONIGHT OR EARLY SATURDAY...BUT WILL
LEAVE IT OUT OF THE FORECAST FOR NOW AND SEE WHAT HAPPENS OUT WEST
THIS AFTERNOON AND EVENING. SURFACE HIGH PRESSURE TO THE NORTHEAST WILL
CONTROL THE CWA THROUGH MONDAY WITH LIGHT EAST TO SOUTHEAST WINDS.
THIS WILL HOLD TEMPS DOWN SOME WITH MAXES GENERALLY REMAINING IN THE
80S AND MINS FALLING INTO THE UPPER 60S IN MOST AREAS. THE BUILDING
UPPER RIDGE MAY RESULT IN MAXES MOVING UP SOME BY MONDAY WITH MUCH
OF THE SOUTHERN HALF REACHING 90 OR A LITTLE MORE.
&&

.LONG TERM...MONDAY NIGHT THROUGH THURSDAY
AT H5 THE PATTERN WILL BE PUNCTUATED BY A RIDGE OVER MUCH OF THE
WEST AND CENTRAL SECTIONS OF THE COUNTRY. ALTHOUGH THE RIDGE DOES
WEAKEN SOMEWHAT BY FRIDAY WHEN A STRONG SHORT WAVE MOVES ONSHORE
INTO THE PACIFIC NORTHWEST...WILL KEEP THE FORECAST DRY THROUGHOUT
THE PERIOD. THE SURFACE WILL SEE A COUPLE OF HIGH CENTERS KEEPING US
DRY. ONE CENTER WILL BE OVER THE GREAT LAKES AREA...WHILE THE OTHER
WILL BE IN THE VICINITY OF THE GULF COAST...KEEPING THE GULF CLOSED
UNTIL THE END OF THE LONG TERM. PLENTY OF SUNSHINE WILL TEND TO KEEP
HIGHS ABOVE NORMAL. LOWS WILL BE NEAR NORMAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  84  67  89  68 /  30  20  10  10
HARRISON AR       80  64  86  62 /  30  10  10  10
HOT SPRINGS AR    84  67  89  67 /  50  20  10  10
PINE BLUFF AR     86  68  91  68 /  30  20  10  10
MOUNTAIN HOME AR  80  64  86  62 /  30  10  10  10
MONTICELLO AR     87  68  92  68 /  40  20  10  10
SEARCY AR         84  66  88  64 /  30  20  10  10
MOUNT IDA AR      84  67  89  67 /  50  20  10  10
RUSSELLVILLE AR   82  66  88  64 /  40  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...29 / LONG TERM...32
Hazardous weather outlook, Jun 17, 4:00 AM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUN 17 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI JUN 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY OVER THE SOUTH HALF OF
ARKANSAS. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE MAIN
THREATS ASSOCIATED WITH THE STRONGER STORMS. SEVERE WEATHER WILL BE
TRIGGERED BY A LARGE AREA OF THUNDERSTORMS THAT WILL BE ADVANCING
INTO ARKANSAS FROM OKLAHOMA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS MORNING...MAINLY
ACROSS THE SOUTH HALF OF THE STATE.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

32

The radar

The Little Rock radar (KLZK), 149 km away, was scanning. The volume nearest the first event began at 11:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
June 17, 6:01 AM CST
Where
Ouachita County, Camden
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.583, -92.833

Thunderstorm winds downed a large tree and a phone line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462164.